Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had an IV inserted, knot in vein, pain in forearm. What is going on?

on october 30th I had an IV inserted at the emergency room. They took it out and I left, well a couple of days later I noticed that the vein had a knot in it, then a couple of days after noticing the knot I started to realize that my elbow didn t like to be straight, and to reach and grab with my hand caused shooting pain up my forearm , so it s getting worse to the point that when I pick things up with that hand my hand opens up and I drop whatever it was that I was holding, shaking hands with people just about kills me...what in the world did they do to me in the emergency room, I don t have any ideas and I m a phlebotomist .
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
You have described your symptoms very nicely and from the description that you have given, it appears that you have developed thrombophlebitis - an infection of a vein. This can occur after an IV is inserted and generally spreads along the vein path. You will feel a cord like structure along with tenderness along the vein.
Generally it is self resolving and and all you need to do is take some rest, take paracetamol if its painful and apply thrombophobe -a heparin ointment which will reduce the problem. If the pain persists please dont hesitate to see a suregon who can examine it and opine you better.
Hope I am able to solve your concerns.
Answered: Tue, 25 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor